Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2000, 10:34 PM CST for Columbia County, Lafayette County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 10:34 PM CST (04:34 UTC)
- Expired
- Mar 26, 2000, 11:15 PM CST
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Columbia County, AR, Lafayette County, AR
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 11:00 PM CST | Thunderstorm Wind 52 E | Magnolia, AR | Numerous trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 7:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 270437 SVRSHV ARC027-073-270515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1034 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN ARKANSAS EASTERN LAFAYETTE COUNTY IN ARKANSAS * UNTIL 1115 PM CST * AT 1034 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WALDO ARKANSAS AND ANOTHER SEVERE THUNDERSTORM 3 MILES NORTHEAST OF MAGNOLIA MOVING TO THE SOUTHEAST AT 30 MPH. THESE THUNDERSTORMS WILL PRODUCE LARGE HAIL THE SIZE OF DIMES TO ONE INCH DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN ARKANSAS EASTERN LAFAYETTE COUNTY IN ARKANSAS UNTIL 1115 PM CST. LAT...LON 3343 9315 3344 9365 3305 9357 3306 9301
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:50 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 26, 8:50 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 850 PM CST SUN MAR 26 2000 UPDATING ZONES FOR SEVERE THUNDERSTORM WATCHES AND TO FINE TUNE PRECIPITATION AREA AND EXPECTED DEVELOPMENT THROUGH THE NIGHT. MAJOR AREA OF CONCERN IS DEVELOPMENT ON WEST SIDE OF LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHERN OKLAHOMA AND CENTRAL AND SOUTHERN ARKANSAS. SUPERCELL IS NOW MOVING THROUGH RED RIVER COUNTY TEXAS. COLD FRONT IS MOVING SOUTHEAST OVER NORTH CENTRAL AND NORTHEAST OKLAHOMA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP OVER NORTHEAST TEXAS AND NORTH LOUISIANA SOUTH AND SOUTHEAST OF CURRENT ACTIVITY AND BECOME A SQUALL LINE AS IT DROPS SOUTHEAST THROUGH NORTH LOUISIANA. 09 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:47 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 43 min |
| Mar 26, 10:01 PM CST | Tornado Warning | SHV | Hempstead, Lafayette | 34 min |
| Mar 26, 10:08 PM CST | Severe Thunderstorm Warning | SHV | Miller | 67 min |
| Mar 26, 10:39 PM CST | Severe Thunderstorm Warning | SHV | Union | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.